MAUDE Adverse Event Report: OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DST0705509
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that the dilator was too short, and it did not fit into the sheath.The reported event occurred during the procedure.The physician used a new dilator to continue the procedure.No serious injury was reported.No additional information is available.
 
Additional Manufacturer Narrative
One 7f destino twist was returned from the customer with the dilator.There were no other accessories.Traces of blood were found on and inside the sheath and dilator.Upon evaluation of the returned product, it was found that the dilator was too short for the sheath.The dilator was fully inserted into the sheath and the dilator tip did not exit the distal tip of the sheath.The sheath and dilator were measured.The sheath was found to be within spec and dilator was under spec.Illegible pad printing was found on the dilator hub the illegible print on the dilator hub should say 7f and the measurement beside it should say.038".The sheath tip, hemostatic valve and dilator tip looked normal.Returned device analysis revealed a dilator of the incorrect length (63cm instead of 73cm) and with illegible/incorrect print on the dilator hub was packaged in the introducer sheath kit.One of the 63cm dilators was inadvertently packaged with the 73cm lot and therefore was packaged with the incorrect sized sheath.There is a 63cm dilator that is made.A mix-up could have potentially occurred in the packaging process.Both qa and manufacturing personnel were retrained to their respective procedures that would prevent recurrence of this issue.The reason for return was confirmed.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections per procedure :area clearance: · area clearance must be performed before each new batch/lot of product to be processed and at the beginning of each shift.· verify that the area is free of any materials that will not be used for the specific process.Including but not limited to all tables, bins, machines, tools, carts and/or others areas that could have remaining materials.Per qa procedure destino dilator in-process and final inspection): sample size: inspect 100% first 5 and last 5 properly printed dilators.· using 10x microscope, verify printing is positioned correctly according to drawing and is legible.There should be no fm, smudges, missing numbers/letters or discoloration.Sample size: inspect 100% first 5 and last 5 properly tipped dilators.· measure length of dilator according to proper the drawing.Per manufacturing procedure destino steerable guiding sheath and dilator packaging: · clear the packaging area from the items not used in the packaging process.Work on one model length and curve of a product at a time.· prepare: product, bill of materials, work order, labels, destino packaging trays, dilators, the destino holding straps 1 & 2 and the tyvek pouches.Check the quantity of product to be packaged against work order.Verify the contents to be packaged match the bom.Verify quantity against the work order/traveler.Verify lot on the inner tray label.Based on the investigation, a capa was not required.This is found to be an isolated event, and the risk of the event is low.Personnel were retrained on respective procedure to prevent the reoccurrence of this issue.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO TWIST STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd
palm harbor FL 34683
MDR Report Key11880578
Report Number1035166-2021-00053
Device Sequence Number19741071
Product Code DYB
UDI-Device Identifier00885672004156
UDI-Public00885672004156
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model NumberDST0705509
Device Catalogue NumberDST0705509
Device Lot NumberC8-20437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1